Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Why is Zerit in a regime?
Apr 1, 2008

Hi ... an odd question/comment - having just read a question from Stan, I am astonished to think that someone still prescribes Zerit can this be true? Knowing all the horrible things it does how can this be without the backing of it being one of the few or final choices? i am very shocked to think this medication is still used, regardless of value, I have 2 doctors and a n ex lover - none of which either didn't notice, or didn't mention the fact that my face was being eaten away by this horrible drug. I think Stan and anyone else whose regime includes d4t should always be informed of this ... especially on this site. Stephen

Response from Dr. Young

Here you go Stephen.

d4T (stavudine, Zerit) is no longer part of recommended US treatment guidelines. The medication is used commonly around the world, where many of the better tolerated medications that we enjoy here in the US are not available.

Not everyone experiences all side effects from medications; for a quite a few persons, d4T was part of a very well tolerated regimen that did not cause fat loss. The problem is that we have difficulty knowing before hand who will and who won't.

Nevertheless, your point about knowing the potential side effects of all medications, d4T and others, is important before embarking on treatment.

Best of health to you.

BY



Previous
CD4 Count and Atripla
Next
regime of norvir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement